Acute Interstitial Nephritis

Acute Interstitial Nephritis is a topic covered in the Pocket ICU Management.

To view the entire topic, please or purchase a subscription.

Anesthesia Central is an all-in-one web and mobile solution for treating patients before, during, and after surgery. This collection of drug, procedures and test information is derived from Davis’s Drug, MGH Clinical Anesthesia Procedures, Pocket Guide to Diagnostic Tests, and MEDLINE Journals. Explore these free sample topics:

Anesthesia Central

-- The first section of this topic is shown below --

First Things First (assess & treat for the following)

Suspect AIN if:

  • There is an acute rise in the plasma creatinine concentration temporally related to an offending drug or infection.
  • Triad of fever, rash and eosinophilia may be present (except in NSAID-induced AIN).
  • Urine sediment that usually reveals white cells, red cells, white cell casts
  • Eosinophilia & eosinophiluria in >75% of cases, w/ the exception of disease induced by NSAIDs
  • Normal or only mildly increased protein excretion (< 1 g/day). Concurrent nephritic syndrome due to minimal change disease is often seen w/ NSAIDs & in selected cases induced by ampicillin, rifampin, interferon or ranitidine.
  • Signs of tubulointerstitial damage such as Fanconi syndrome & renal tubular acidosis

-- To view the remaining sections of this topic, please or purchase a subscription --

Last updated: April 15, 2010

Citation

* When formatting your citation, note that all book, journal, and database titles should be italicized* Article titles in AMA citation format should be in sentence-case
TY - ELEC T1 - Acute Interstitial Nephritis ID - 534117 Y1 - 2010/04/15/ PB - Pocket ICU Management UR - https://anesth.unboundmedicine.com/anesthesia/view/Pocket-ICU-Management/534117/all/Acute_Interstitial_Nephritis ER -